Hearing loss can be caused in several ways, including possibly from rheumatoid arthritis medications.
“The drugs used to treat the aches and pains of arthritis could be to blame. Researchers speculate that the drugs could reduce blood flow to the inner ear’s cochlea or deplete factors that protect it from damage.
“One study found that women who took ibuprofen (Advil, Motrin) or acetaminophen (Tylenol) two or more days per week were more likely to report hearing loss than those who rarely took painkillers. And the more often women took either medication, the higher their risk for hearing loss.”
The Arthritis Foundation adds, “The sooner hearing loss is treated, the better. RA patients should get a hearing test, called an audiogram, at the first sign of hearing loss. According to two studies, untreated hearing loss may be associated with accelerated cognitive decline and brain atrophy. As hearing ability declines, interventions like hearing aids may not only improve hearing, but also help preserve the brain.”
Read Full Article: Hearing loss linked to rheumatoid arthritis | mySuburbanLife.com
|Read Full Article: Hearing loss linked to rheumatoid arthritis | mySuburbanLife.com|